Imperial College London


Faculty of Natural SciencesDepartment of Mathematics

Royal Society Tata University Research Fellow (Lecturer)



+44 (0)20 7594 5644martin.taylor Website




677Huxley BuildingSouth Kensington Campus





Publication Type

2 results found

Lindblad H, Taylor M, 2020, Global Stability of Minkowski Space for the Einstein-Vlasov System in the Harmonic Gauge, Archive for Rational Mechanics and Analysis, Vol: 235, Pages: 517-633, ISSN: 0003-9527

Minkowski space is shown to be globally stable as a solution to the massive Einstein–Vlasov system. The proof is based on a harmonic gauge in which the equations reduce to a system of quasilinear wave equations for the metric, satisfying the weak null condition, coupled to a transport equation for the Vlasov particle distribution function. Central to the proof is a collection of vector fields used to control the particle distribution function, a function of both spacetime and momentum variables. The vector fields are derived using a general procedure, are adapted to the geometry of the solution and reduce to the generators of the symmetries of Minkowski space when restricted to acting on spacetime functions. Moreover, when specialising to the case of vacuum, the proof provides a simplification of previous stability works.

Journal article

Taylor M, 2017, The global nonlinear stability of Minkowski Space for the massless Einstein--Vlasov System, Annals of PDE, Vol: 3, ISSN: 2524-5317

Minkowski space is shown to be globally stable as a solution to the Einstein–Vlasov system in the case when all particles have zero mass. The proof proceeds by showing that the matter must be supported in the “wave zone”, and then proving a small data semi-global existence result for the characteristic initial value problem for the massless Einstein–Vlasov system in this region. This relies on weighted estimates for the solution which, for the Vlasov part, are obtained by introducing the Sasaki metric on the mass shell and estimating Jacobi fields with respect to this metric by geometric quantities on the spacetime. The stability of Minkowski space result for the vacuum Einstein equations is then appealed to for the remaining regions.

Journal article

This data is extracted from the Web of Science and reproduced under a licence from Thomson Reuters. You may not copy or re-distribute this data in whole or in part without the written consent of the Science business of Thomson Reuters.

Request URL: Request URI: /respub/WEB-INF/jsp/search-html.jsp Query String: respub-action=search.html&id=00869758&limit=30&person=true